MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-56140
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter was returned to ekos for evaluation on 9/27/17.Visual inspection of the returned catheter revealed crazing and cracking in the manifold lure.A colored fluid was injected through the lure lock and leaking was observed from the lure confirming the reported issue.Our review of manufacturing records indicates that product was manufactured according to our specification and met all release criteria.During our investigation we found the three-way stop cocks to be very tightly attached to the lures.We advised the customer that care should be taken when connecting the lure locks to securely connect the lures while avoiding overtighting.We are filling this mdr in response to the user facility's medwatch report #(b)(4) that we received from the (b)(4) on 9/11/2017.According to the user facility's medwatch, a new device was replaced in the patient and care of the patient was not compromised.The original plan to use ekos overnight was resumed.There was no report from the user of an adverse patient impact.
 
Event or Problem Description
A 135cm/40cm ekosonic catheter, s/n (b)(4), was used to treat a patient on (b)(6) 2017.The physician successfully placed the infusion catheter (iddc, part of the ekosonic catheter) in the patient and subsequently placed ultrasound core (msd, microsonic device) inside the iddc.It was reported to ekos that fluid was leaking from the catheter.They described the manifold section (where the msd and iv fluids meet) of catheter as the source of the leak.The nurse notified the physician the catheter would need to be replaced.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key6930207
Report Number3001627457-2017-00030
Device Sequence Number16307383
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2020
Device Catalogue Number500-56140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight95